North Dakota, 2006

Flood in North Dakota, December 1 to 15, 2006

December 1 to 15, 2006 · NWS FGF · 1 event in 1 county or zone

90 feet MSL and remained there through the month of December. 40 feet MSL.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

Devils Lake froze up at an elevation around 1446.90 feet MSL and remained there through the month of December. With the Jerusalem Coulee also freezing up, Stump Lake also steadied out in December, at an elevation around 1444.40 feet MSL.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Nov 30, 9:10 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 30, 9:10 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
910 PM CST THU NOV 30 2006

.DISCUSSION...MAIN FORECAST CHALLENGES ARE TEMPERATURES AND
PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...THE
AREA IS BETWEEN WEATHER SYSTEMS...WITH HIGH PRESSURE TO THE E AND
LOW PRESSURE TO THE W. WHEN COMPARING MODELS...THE GFS SOLUTION
APPEARS TO BE HANDLING THE SITUATION BEST...SO WILL LEAN TOWARDS FOR
FORECAST. CURRENT FORECAST APPEARS TO BE PRETTY WELL ON TRACK WITH
ARRIVAL OF PRECIPITATION...BUT TEMPERATURES WILL NEED SOME
ADJUSTMENTS TO ACCOUNT FOR THE FASTER COOL DOWN IN THE MN PART OF
THE AREA AND THE NEARLY STEADY TEMPS IN PARTS OF ND. OVERALL...
MINIMAL CHANGES MADE TO CURRENT FORECAST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

NG
Hazardous weather outlook, Nov 30, 3:40 AM CST, 20 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
340 AM CST THU NOV 30 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
340 AM CST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR THIS EVENING. A WARM
FRONT WILL MOVE EAST INTO CENTRAL NORTH DAKOTA AFTER MIDNIGHT.
SOME LIGHT SNOW WILL OCCUR AHEAD OF THIS FRONT IN THE DEVILS LAKE
AND LANGDON AREA LATE TONIGHT WITH UP TO AN INCH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL WEAK WEATHER SYSTEMS WILL MOVE THROUGH THE AREA DURING
THIS PERIOD. UP TO AN INCH OF LIGHT SNOW IS POSSIBLE IN THE ROSEAU
AND WARROAD AREAS FRIDAY MORNING. OTHERWISE PATCHY LIGHT SNOW IS
EXPECTED OVER THE REST OF NORTHWEST MINNESOTA AND NORTHEAST
NORTH DAKTOTA FRIDAY INTO SATURDAY WITH ACCUMULATIONS UNDER AN INCH.

ANOTHER SYSTEM WILL DROP SOUTHEAST THROUGH THE AREA MONDAY GIVING
A CHANCE FOR LIGHT SNOW AND LIGHT ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Nelson

When
December 1, 12:00 AM CST to December 15, 11:59 PM CST
Where
Nelson County, 12 mi S of Lakota to 16 mi S of Lakota
Cause
Heavy Rain / Snow Melt
Reported by
Mesonet
Coordinates
47.856, -98.350

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6991.